“Neutrophilic granulocytes (“neutrophils”) are the most abundant white blood cell. Neutrophils are an essential component of the immune system. They respond to bacterial infections and other types of inflammation. In an infection, neutrophils seep out of the blood vessels in response to factors released as sites of infection. The predominant cells in pus that we observe in a wound are neutrophils.” Quest Diagnostics.
Mine have fluctuated all over the place over the years. I take fairly high doses, up to 20 mg bi-weekly of rapamycin and see no correlation vs dose.
Any thing from a tooth infection to a common cold can affect this measurement.
I don’t think it’s any new information he has found. It is rather aligned with what the rapamycin research Mikhail Blagosklonny has pointed out and that is that the optimal dose regime of rapamycin is the one which does not lead to side effects and this is very individual based.
@Bicep In my meandering through various studies, I seem to recall that Berberine dissipates in the system quickly, therefore needed to be taken a couple times per day for maximum benefit. Do I have that wrong? It’ll be interesting to see if you notice a difference.
You don’t have it wrong. I think you are supposed to take it with meals. I wasn’t paying attention when I ordered and got 1200 mg berberine HCL. Since I didn’t want to overdose I started taking it just once per day. It doesn’t seem to work as well, but I don’t test often enough to make a good comparison.
I was just reading about it and it inhibits CYP3A4. I take it daily and long term. I wonder if that’s why I have to take Rapa every 2 weeks. It could be I’m not breaking it down so well?
I have a friend a little younger than you. He’s been diagnosed with asbestosis. He worked in construction. Asbestosis is similar to pulmonary fibrosis. Conventional medicine has nothing for him other than supplemental oxygen. There’s been some positive results with senolytics and pulmonary fibrosis. I’ve talked to him about this. Unfortunately there’s zero chance that he will try it.
Hopefully your friend will not develop mesothelioma.
Perhaps rapamycin would have prevented asbestosis from developing in the first place. I agree that
senolytics at this point might well prevent it from getting worse over time. Unfortunately, in my experience, once a disease has been diagnosed and is under the care of a physician, patients are very reluctant to take action outside of the advice of their physician.
You could send him a link to recent studies such as this: IJMS | Free Full-Text | Cellular Senescence in Lung Fibrosis
Strong evidence supports a pathogenic role of cellular senescence in pulmonary fibrosis. Novel approaches have the potential to be a major milestone in our battle against fibrosing ILDs. Valuable pathogenic pathways have been recognized to have potential novel therapeutic targets that are likely to delineate the natural history of pulmonary fibrosis, and we expect that in the near future pioneering therapies targeting senescence will improve survival and quality of life in patients with this devastating disease.
He might be willing to at least forward the link to his physician and ask to search for clinical trials using senolytics for treatment of pulmonary fibrosis.
I never worked in construction. My pulmonologist described it as lung scarring. His opinion was that it was caused by rapamycin and only rapamycin (did not have any cold or other viral infection). His recommendation was that I completely stop taking it, which my nephrologists did not recommend. I did stop rapamycin for 4 months, and my scarring was completely resolved without any medication. After that I restarted rapamycin, but changed the way I take it. It worked very well. It was already 6 years ago and I still don’t have any side effects.
Do we really think canker sores are the side-effect we should change our dosing at? My father gets canker sores all the time now that he fasts, he didn’t get them before. He doesn’t take Rapa. Canker sores may be caused by Rapa due to it’s fasting mimetic qualities.
I take 2 mg of Rapa weekly with GFJ and I get a canker sore each week. However, I don’t mind canker sores so I don’t mind upping my intake. What is a really nasty side-effect that I should watch out for? Why do canker sores make people lower their Rapa dose? They are annoying but hardly health-threatening. Is there a really nasty side-effect that should cause people to lower their dosages?
Peter Attia says he gets canker sores every once in a while, and has continued to raise his dose. I think blood markers are the key measure. Though of course there is a point at which canker sores (if regular enough) could be something that may cause people to decrease their dose, or plateau.
I had one canker sore at around 6mg, and stayed at that dose level for a few months, then tested much higher doses (up to effective doses of 28mg with a two week dosing period) with no problems and no canker sores. So I’m not sure what they are tied to exactly.
Ultimately the issue of what side effects are unacceptable is a highly personalized decision. What you find unacceptable is likely different from what I find unacceptable - whether in terms of canker sores, or rashes, or blood work. We all have different pain/reward and risk/reward profiles. I don’t think there is one size fits all.
I think the key ones are likely LDL, Triglicerides, h1AC / Glucose levels.
The University of Wisconsin researcher Dudley Lamming (postdoc with David Sabatini) has suggested at higher doses you would want to check TREGs to see how your immune system is functioning. I have no idea on the cost of this type of test, it seems more difficult to get than something like the sirolimus blood tests, but I may be missing information here.
** TREGs (T-cell Regulatory Test)** (Test details ), Labcorp TREGs test
Test TREGS on the same day you test Trough Sirolimus levels to see if there is significant disruption to your immune system.